Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 77, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 24, 2006, 6:52 AM CDT for Harvey County, Reno County, Sedgwick County, Kansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2006, 6:52 AM CDT (11:52 UTC)
- Expired
- Apr 24, 2006, 7:45 AM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Harvey County, KS, Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 25 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:00 AM CDT | HAIL 1 | 3 Wnw Goddard, KS | |
| Apr 24, 7:00 AM CDT | HAIL 1 | Mount Hope, KS | COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 11.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2939 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 241153
SVRICT
KSC079-155-173-241245-
/O.NEW.KICT.SV.W.0077.060424T1152Z-060424T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
652 AM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 745 AM CDT.
* AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR HAVEN...MOVING EAST AT 25 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF WEST
WICHITA...MOVING EAST AT 25 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANDALE...BENTLEY...COLWICH...HAVEN...MAIZE...MOUNT HOPE...
SEDGWICK...VALLEY CENTER
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF QUARTERS...
WINDS UP TO 60 MILES AN HOUR...
VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING...
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
LAT...LON 3791 9780 3773 9779 3764 9765 3789 9716
3809 9716
$$
KETCHAM4 follow-up statements
000
WWUS53 KICT 241209
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
709 AM CDT MON APR 24 2006
KSC079-155-173-241245-
/O.CON.KICT.SV.W.0077.000000T0000Z-060424T1245Z/
HARVEY KS-RENO KS-SEDGWICK KS-
709 AM CDT MON APR 24 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SEDGWICK...
SOUTHEASTERN RENO AND SOUTHERN HARVEY COUNTIES UNTIL 745 AM CDT...
AT 704 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS TO
AROUND 60 MPH. THIS STORM WAS LOCATED NEAR COLWICH...AND MOVING
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR VALLEY CENTER BY 720 AM CDT.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3791 9780 3773 9779 3764 9765 3789 9716
3809 9716
$$
KETCHAM000
WWUS53 KICT 241214
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 AM CDT MON APR 24 2006
KSC079-155-173-241245-
/O.CON.KICT.SV.W.0077.000000T0000Z-060424T1245Z/
HARVEY KS-RENO KS-SEDGWICK KS-
714 AM CDT MON APR 24 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SEDGWICK...
SOUTHEASTERN RENO AND SOUTHERN HARVEY COUNTIES UNTIL 745 AM CDT...
AT 709 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS TO
AROUND 60 MPH. THIS STORM WAS LOCATED NEAR WEST WICHITA...OR NEAR
MAIZE...AND MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR VALLEY CENTER BY 725 AM CDT.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3791 9780 3773 9779 3764 9765 3789 9716
3809 9716
$$
KETCHAM000
WWUS53 KICT 241221
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
721 AM CDT MON APR 24 2006
KSC079-155-241231-
/O.CAN.KICT.SV.W.0077.000000T0000Z-060424T1245Z/
HARVEY KS-RENO KS-
721 AM CDT MON APR 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR RENO AND HARVEY COUNTIES HAS
BEEN CANCELLED...
AT 717 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3790 9765 3764 9765 3768 9743 3774 9716
3789 9716 3792 9716
$$
KSC173-241245-
/O.CON.KICT.SV.W.0077.000000T0000Z-060424T1245Z/
SEDGWICK KS-
721 AM CDT MON APR 24 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN SEDGWICK
COUNTY UNTIL 745 AM CDT...
AT 717 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS TO
AROUND 60 MPH. THIS STORM WAS LOCATED NEAR WICHITA...AND MOVING EAST
AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY 730 AM CDT.
JABARA AIRPORT IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3790 9765 3764 9765 3768 9743 3774 9716
3789 9716 3792 9716
$$
KETCHAM000
WWUS53 KICT 241246
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
746 AM CDT MON APR 24 2006
KSC173-241256-
/O.EXP.KICT.SV.W.0077.000000T0000Z-060424T1245Z/
SEDGWICK KS-
746 AM CDT MON APR 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEDGWICK COUNTY HAS
BEEN ALLOWED TO EXPIRE...
AT 742 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3790 9765 3764 9765 3768 9743 3774 9716
3789 9716 3792 9716
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:00 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 24, 4:00 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 400 AM CDT MON APR 24 2006 .DISCUSSION... MAIN FORECAST CONCERNS WILL BE SEVERE STORM CHANCES THIS AFTERNOON AND THEN PRECIP CHANCES TONIGHT THROUGH TUESDAY. TODAY: VERY COMPLEX SCENARIO SETTING UP FOR TODAY WITH A NUMBER OF FACTORS CONTRIBUTING TO SEVERE WEATHER POTENTIAL THIS AFTERNOON. CONVECTION CURRENTLY SWEEPING THROUGH SOUTH CENTRAL KS DEVELOPED IN SW KS IN RESPONSE TO AN UPPER WAVE THAT EJECTED OUT OF NM. WITH PLENTY OF ELEVATED INSTABILITY AND E/SE SURFACE WINDS...THE STORMS JUST KEPT TRUCKING EAST AND SHOULD CONTINUE THROUGH THE EARLY MORNING HOURS. WENT CLOSER TO THE GFS WITH THE FIRST FEW PERIODS OF FORECAST AS IT SEEMED TO HANDLE OVERNIGHT CONVECTION BETTER. SYNOPTIC COLD FRONT WILL CONTINUE ITS SOUTHWARD PROGRESSION TODAY. AT THE SAME TIME ADDITIONAL UPPER LEVEL ENERGY WILL ROTATE OUT OF E NM/E CO. BOTH GFS AND NAM ARE CONTINUING TO OVER FORECAST SURFACE DEWPOINTS WITH THE GFS FORECASTING LOW 70S OVER SE KS WHICH SHOULD BE AROUND 5 DEGREES TOO HIGH. NEVERTHELESS STORMS WILL LIKELY DEVELOP THIS AFTERNOON AS UPPER DISTURBANCE LIFTS OUT OF CO. THE MILLION DOLLAR QUESTION WILL BE THE LOCATION OF INITIATION. AT 18Z MON BOTH THE GFS AND RUC HAVE THE WARM FRONT AS FAR NORTH AS SLN WITH THE DRY LINE GENERALLY AS FAR WEST AS PRATT. THIS IS QUITE A BIT DIFFERENT THAN THE LAST COUPLE MODEL RUNS WHICH WERE MUCH FASTER. IF THESE TWO MODELS ARE ANYWHERE CLOSE...THEN SEVERE STORMS MAYBE POSSIBLE JUST ABOUT ANYWHERE ACROSS THE FORECAST AREA. MY FIRST GUESS WOULD BE FOR STORMS TO DEVELOP NEAR THE TRIPLE POINT FROM NEAR PRATT...SOUTH ALONG THE DRYLINE INTO NORTHERN OK. THEREFORE FEEL SEVERE THREAT MAYBE HIGHER TODAY THAN IT WAS SUNDAY EVENING. THE TORNADO THREAT SHOULD ALSO BE HIGHER WITH BETTER MID LEVEL FLOW CONTRIBUTING TO HIGHER 0-6KM SHEAR. THE BACKED SURFACE WINDS SURE WONT HURT THE TORNADO POTENTIAL EITHER. FEEL THAT SPCS MODERATE RISK FOR EAST HALF OF FORECAST AREA IS A GOOD FIRST GUESS. TONIGHT-WED: STORMS WILL AGAIN BE POSSIBLE TONIGHT WITH SE KS HAVING THE BEST CHANCE. HOWEVER WILL LEAVE RAIN CHANCES IN EVERYWHERE AS UPPER FLOW STAYS SOUTHWEST WITH A NUMBER OF WAVES CONTINUING TO LIFT OUT OF THE MEAN TROUGH. SO EVEN THOUGH FRONT MAYBE SOUTH OF AREA BY 12Z TUE...RAIN CHANCES WILL STILL BE POSSIBLE. HOPEFULLY MUCH OF THE AREA WILL FINALLY PICK UP SOME MUCH NEEDED WIDESPREAD RAINFALL. BY TUE NIGHT THE UPPER LEVEL ENERGY WILL FINALLY BE EAST OF AREA WITH SURFACE FRONT WELL SOUTH SHUTTING OFF OUR PRECIP CHANCES. UPPER RIDGE WILL BE PLANTED OVER AREA FOR WED AND WED NIGHT KEEPING COOLER AIR OVER THE REGION. WITH PLENTY OF CLOUD COVER TUE...MUCH COLDER TEMPS WILL OVERSPREAD THE AREA AND BY TUE NIGHT SOME NEAR FREEZING TEMPS WILL BE POSSIBLE OVER CENTRAL KS. THIS SHOULD BE A GOOD RELIEF FROM THE JUNE LIKE TEMPS WEVE HAD AROUND LATELY. THU-SUN: DID NOT MAKE TOO MANY CHANGES TO THESE EXTENDED PERIODS. BOTH ECM AND GFS BRING A CLOSED LOW ON SHORE BY 00Z FRI. AT THE SAME TIME ANOTHER WAVE WILL DIG OVER THE NORTHERN PLAINS INTO THE GREAT LAKES REGION. THESE TWO FEATURES SHOULD RESULT IN A SURFACE TROUGH LINGERING AROUND THE AREA ON FRI NIGHT THROUGH SAT NIGHT. IT APPEARS THE ECM IS COMING IN LINE WITH THE GFS IN SLOWING THE PROGRESSION OF THE CLOSED LOW TO THE WEST WHICH MAY MEAN A DECREASE IN PRECIP CHANCES. THEREFORE WILL DECREASE CHANCES TO SLIGHTS FOR FRI NIGHT THROUGH SAT UNTIL THE MED RANGE MODELS COME INTO BETTER AGREEMENT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 85 47 53 35 / 40 50 20 10 HUTCHINSON 80 44 51 34 / 40 50 20 10 NEWTON 81 45 53 35 / 40 60 20 10 ELDORADO 83 46 53 35 / 50 60 30 10 WINFIELD-KWLD 87 49 54 36 / 40 50 20 10 RUSSELL 65 43 47 33 / 50 30 20 5 GREAT BEND 69 43 48 33 / 40 30 20 5 SALINA 73 42 49 34 / 50 60 30 5 MCPHERSON 80 44 50 34 / 50 60 20 10 COFFEYVILLE 84 54 61 37 / 50 70 30 10 CHANUTE 84 53 56 37 / 60 70 30 10 IOLA 84 52 55 36 / 60 70 30 10 PARSONS-KPPF 84 53 59 37 / 60 70 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 24, 5:26 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 526 AM CDT MON APR 24 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 526 AM CDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS MORNING AND WILL EVENTUALLY PUSH NORTHEAST OUT OF THE AREA AS THE AFTERNOON HOURS APPROACH. THE STRONGER STORMS THIS MORNING WILL HAVE THE POTENTIAL TO PRODUCE HAIL TO THE SIZE OF NICKELS. STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...AND EVENTUALLY SOUTHEAST KANSAS AS THE EVENING HOURS APPROACH. THESE STORMS WILL CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY OVER SOUTHEAST KANSAS. ANY STORM THAT DEVELOPS THIS AFTERNOON WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS POSSIBLE. IN ADDITION ANY SUPERCELL THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE A TORNADO. AT THIS TIME THE HIGHEST TORNADO POTENTIAL THIS AFTERNOON AND EVENING WILL EXIST ALONG AND SOUTHEAST OF A HUTCHINSON TO COTTONWOOD FALLS LINE BETWEEN 3 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT. AT THIS TIME IT IS TOO EARLY TO SPECULATE ON THE SEVERITY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND OVERNIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
In the hours before
Special weather statement, Apr 24, 6:24 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 624 AM CDT MON APR 24 2006 KSZ047-241200- BARTON- 624 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON COUNTY... AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF GREAT BEND...OR NEAR GREAT BEND...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Local storm report, Apr 24, 6:32 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
632 AM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 AM HAIL GREAT BEND 38.36N 98.81W
04/24/2006 E0.88 INCH BARTON KS LAW ENFORCEMENT
SOUTH SIDE OF GREAT BEND.
&&
BDKSpecial weather statement, Apr 24, 6:34 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 634 AM CDT MON APR 24 2006 KSZ050-241230- RICE- 634 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RICE COUNTY... AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELLINWOOD...AND MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Local storm report, Apr 24, 6:36 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
636 AM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL GREAT BEND 38.36N 98.81W
04/24/2006 E0.50 INCH BARTON KS LAW ENFORCEMENT
&&
LFWSpecial weather statement, Apr 24, 6:37 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 637 AM CDT MON APR 24 2006 KSZ067-241200- RENO- 637 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RENO COUNTY... AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF PRETTY PRAIRIE...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
Special weather statement, Apr 24, 6:39 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 639 AM CDT MON APR 24 2006 KSZ083-241245- SEDGWICK- 639 AM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHENEY...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:23 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 52 min |
| Apr 23, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 66 min |
| Apr 23, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 50 min |
| Apr 23, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 46 min |
| Apr 23, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 47 min |
| Apr 23, 8:14 PM CDT | Tornado Warning | ICT | Saline | 32 min |
| Apr 23, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 54 min |
| Apr 23, 8:22 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 53 min |
| Apr 23, 8:42 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 63 min |
| Apr 23, 8:59 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 61 min |
| Apr 23, 9:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 52 min |
| Apr 23, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 41 min |
| Apr 23, 9:33 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 42 min |
| Apr 23, 10:09 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 36 min |
| Apr 23, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 33 min |
| Apr 24, 1:31 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 29 min |
| Apr 24, 3:07 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 26 min |
| Apr 24, 7:24 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 81 min |
| Apr 24, 7:50 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 55 min |
| Apr 24, 7:57 AM CDT | Severe Thunderstorm Warning | ICT | Harvey | 23 min |
| Apr 24, 8:15 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 75 min |
| Apr 24, 8:41 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 34 min |
| Apr 24, 9:01 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 59 min |
| Apr 24, 10:11 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 64 min |
| Apr 24, 11:12 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 47 min |
| Apr 24, 4:20 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 55 min |
| Apr 24, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 63 min |
| Apr 24, 5:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 58 min |
| Apr 24, 5:06 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 34 min |
| Apr 24, 5:15 PM CDT | Tornado Warning | ICT | Sedgwick, Sumner | 30 min |
| Apr 24, 5:36 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 54 min |
| Apr 24, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 66 min |
| Apr 24, 6:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 26 min |
| Apr 24, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.